Can a high blood pressure cause drowsiness or dizziness? The fact is, there are a lot of factors that may cause dizziness or drowsiness. But more often than not, drowsiness is often caused by the fluctuations in the supply of oxygen in your brain. And when this happens, you can tell that your blood pressure can be one of the factors involved.
More than that, you should also bear in mind the fact that drowsiness can also be an indicator of an underlying medical condition. Keep in mind that there are times that this condition can already be serious. This is especially true if the drowsiness or dizziness is already becoming constant.
But as to the question above in relation to the cause and effect relationship of drowsiness and high blood pressure, the answer is yes. It has been found out in studies and research that high blood pressure can, indeed, cause drowsiness.
High blood pressure is a medical condition wherein there is too much pressure caused to the veins as the blood is pumped in the heart. This is also known as hypertension. As you may be well aware of, high blood pressure has been dubbed as the “silent killer”. It has been one of the leading causes of death in different races all over the world and not just in the United States.
And it is considered as “silent” because more often than not, there are no symptoms that your high blood pressure is already considered as fatal. On the other hand, there may be times when a person suffers from the common symptoms of high blood pressure like dizziness or drowsiness, nausea and headache. But if tested, their blood pressure is not necessarily elevated.
Medication side effects
Another fact that you should take note of when it comes to the cause and effect relationship of high blood pressure and drowsiness is that medications for controlling high blood pressure can also be what exactly causes drowsiness or dizziness.
Studies show that one of the side effects that some medicines to address high blood pressure can actually cause dizziness to the people taking the medication. This is especially true if the medication is already of high dosage.
If the same holds true for you, it will be best to consult your doctor in the soonest possible time. This way, you can have your high blood pressure medication changed to something that is milder that will not give you unnecessary side effects like drowsiness.
But if it really cannot be helped, perhaps you can take the medication close to your bedtime. This way, your drowsiness will not get in the way of your day-to-day activities.
Consult your doctor
In the end, it is best to seek the help and advice of your doctor regarding this matter. This way, you can know the answers for sure to your problem. Your doctor will also be able to give you expert advice as to what you can do to address both problems. More than that, it is best to consult your doctor at once to address the medical conditions in the soonest possible time to prevent them from getting worse.